MAUDE Adverse Event Report: MEDLINE INDUSTRIES INC.; SURGICAL BLADE IN PODIATRY PACK

MEDLINE INDUSTRIES INC.; SURGICAL BLADE IN PODIATRY PACK
Catalog Number DYNJ26051K
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 09/27/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
It was reported that during a plantar fasciotomy and resection of bone spur, after skin incision and after surgical site was opened with hemostat, the #15 surgical blade (from custom surgical tray) was used to resect deep tissue from around the bone spur.Reportedly, the surgical blade broke while resecting tissue around bone spur.During inspection prior to use, it was denied that there were there any issues noted at that time.It was also denied that excessive force was applied to or against the blade.After the broken pieces of the surgical blade reached the surgical site, the incision was extended and a hemostat was used with the aid of fluoroscopy to remove the broken blade.No impact to the patient or to the procedure was reported.No tests or treatment was required related to the reported incident.The patient was under monitored anesthesia care at the time of the incident and procedure took 15 minutes longer.The patient is reportedly recovering as expected.Due to the reported incident of surgical blade breaking and the medical intervention required to retrieve the broken pieces from the surgical site, this medwatch is being filed.The sample was returned for evaluation and complaint was confirmed.The surgical blade broke at the top of the cut out that is used to connect the blade to the handle.A definitive root cause for the reported issue could not be determined at this time.No additional information is available.If additional information becomes available, a supplemental medwatch will be filed.
 
Event or Problem Description
It was reported that the surgical blade broke into the surgical site and was successfully retrieved through aid of hemostat and fluoroscopy.

Common Device Name
SURGICAL BLADE IN PODIATRY PACK
Manufacturer (Section D)
MEDLINE INDUSTRIES INC.
three lakes drive
northfield IL 60093
MDR Report Key9172380
Report Number1423395-2019-00040
Device Sequence Number14115646
Product Code OJH
UDI-Device Identifier10888277993549
UDI-Public10888277993549
Combination Product (Y/N)N
Initial Reporter StateOK
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial
Report Date (Section B) 10/09/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberDYNJ26051K
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/02/2019
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/01/2019
Initial Report FDA Received Date10/09/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age66 YR
Patient Weight73